MAUDE Adverse Event Report: GYRUS ACMI, INC EZDILATE BALLOON DILATOR (FW) 8.5-9.5-10.5

GYRUS ACMI, INC EZDILATE BALLOON DILATOR (FW) 8.5-9.5-10.5
Model Number BD-400P-1080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is not yet available for this event.Device will not be returned.As such a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be submitted when any relevant new information is available.
 
Event or Problem Description
As reported for this event by the customer, during an unknown therapeutic procedure, the balloon was inflated and deflated prior to the balloon rupturing after inflation.All the balloon pieces were recovered.There is no reported harm to the patient.
 
Additional Manufacturer Narrative
The device is not returned.As such, an actual device evaluation is not performed.An evaluation is done based on historical records.This supplemental report is being submitted to provide this information.Physical evaluation of the device cannot be performed as the customer is not returning device.The device history record review was performed by the other equipment manufacturer (oem) for the finished device and found no abnormalities in documentation or process.Due to the limited information provided by the customer and no device return, a root cause cannot be determined.However, the oem has provided common causes for this failure.The balloon may have been creased or scored when it was being inserted or retrieved through the endoscope this might cause the balloon to puncture or rip when inflated.If the balloon was not deflated sufficiently before retrieval, too much force may have been applied to withdraw the catheter.This would put strain on the proximal joint and could cause leakage.In addition, all balloons are leak tested during manufacturing to ensure there is no leakage.Leaking balloons are rejected.
 
Additional Manufacturer Narrative
Additional information has been received for this event.This supplemental report is being submitted to provide this information.The device was inspected before use with no anomalies found.Patient details and demographics are unavailable.Event happened in the middle of the procedure.Name of the procedure is unknown.There was an unspecified delay.Procedure was completed with a device of same model number, lot number is not known.It is not known if the patient needed additional anesthesia.

Brand Name
EZDILATE BALLOON DILATOR (FW) 8.5-9.5-10.5
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12100430
Report Number3003790304-2021-00122
Device Sequence Number14444451
Product Code KNQ
UDI-Device Identifier00821925033177
UDI-Public00821925033177
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-1080
Device Lot Number503059A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/23/2021
08/03/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/29/2021
08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1